Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 68, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 9, 2022, 2:27 AM MST for 8 counties in New Mexico. It took effect at Nov 9, 2022, 11:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2022, 2:27 AM MST (09:27 UTC)
- In effect from
- Nov 9, 2022, 11:00 AM MST
- Expired
- Nov 10, 2022, 12:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Harding County, NM, Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 161 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5490 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316 WWUS75 KABQ 090927 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 227 AM MST Wed Nov 9 2022 NMZ213-215-227-091545- /O.UPG.KABQ.HW.A.0014.221109T1300Z-221110T0700Z/ /O.NEW.KABQ.HW.W.0025.221109T1300Z-221110T0700Z/ /O.CON.KABQ.WI.Y.0067.000000T0000Z-221109T1300Z/ Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas Including Raton Pass- 227 AM MST Wed Nov 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph. For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...East Slopes Sangre de Cristo Mountains, Northern Sangre de Cristo Mountains and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...For the Wind Advisory, until 6 AM MST early this morning. For the High Wind Warning, from 6 AM this morning to Midnight MST tonight. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ230-091545- /O.UPG.KABQ.HW.A.0014.221109T1300Z-221110T0700Z/ /O.NEW.KABQ.HW.W.0025.221109T1300Z-221110T0700Z/ Union County- 227 AM MST Wed Nov 9 2022 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Union County. * WHEN...From 6 AM this morning to Midnight MST tonight. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ214-228-229-231-232-091545- /O.NEW.KABQ.WI.Y.0068.221109T1800Z-221110T0200Z/ Southern Sangre de Cristo Mountains-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- 227 AM MST Wed Nov 9 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts between 50 and 55 mph expected. * WHERE...Southern Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Harding County and Northeast Highlands. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ202-205-208-091545- /O.EXB.KABQ.WI.Y.0067.221109T1300Z-221110T0200Z/ Chuska Mountains-West Central Plateau-Southwest Mountains- 227 AM MST Wed Nov 9 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chuska Mountains, Southwest Mountains and West Central Plateau. * WHEN...From 6 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...1 to 3 inches of snow will also be possible, with the highest amounts across the Chuska Mountains. Blowing snow may result in reduced visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
4 follow-up statements
905 WWUS75 KABQ 091248 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 548 AM MST Wed Nov 9 2022 NMZ213-215-227-091900- /O.EXP.KABQ.WI.Y.0067.000000T0000Z-221109T1300Z/ /O.CON.KABQ.HW.W.0025.221109T1300Z-221110T0700Z/ Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas Including Raton Pass- 548 AM MST Wed Nov 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...WIND ADVISORY WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains, Northern Sangre de Cristo Mountains and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until Midnight MST tonight. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ230-091900- /O.CON.KABQ.HW.W.0025.221109T1300Z-221110T0700Z/ Union County- 548 AM MST Wed Nov 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Union County. * WHEN...Until Midnight MST tonight. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Localized areas of blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ202-205-208-091900- /O.CON.KABQ.WI.Y.0067.221109T1300Z-221110T0200Z/ Chuska Mountains-West Central Plateau-Southwest Mountains- 548 AM MST Wed Nov 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chuska Mountains, Southwest Mountains and West Central Plateau. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...1 to 3 inches of snow will also be possible across the Chuska Mountains. Blowing snow may result in reduced visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ214-228-229-231-232-091900- /O.CON.KABQ.WI.Y.0068.221109T1800Z-221110T0200Z/ Southern Sangre de Cristo Mountains-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- 548 AM MST Wed Nov 9 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts between 50 and 55 mph expected. * WHERE...Southern Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Harding County and Northeast Highlands. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
038 WWUS75 KABQ 091700 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1000 AM MST Wed Nov 9 2022 NMZ213-215-227-230-100200- /O.CON.KABQ.HW.W.0025.000000T0000Z-221110T0700Z/ Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas Including Raton Pass-Union County- 1000 AM MST Wed Nov 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains, Northern Sangre de Cristo Mountains, Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...Until Midnight MST tonight. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Localized areas of blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ223-100200- /O.EXB.KABQ.WI.Y.0068.221109T1800Z-221110T0700Z/ Central Highlands- 1000 AM MST Wed Nov 9 2022 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Central Highlands. * WHEN...Until Midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ202-205-208-100200- /O.CON.KABQ.WI.Y.0067.000000T0000Z-221110T0200Z/ Chuska Mountains-West Central Plateau-Southwest Mountains- 1000 AM MST Wed Nov 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chuska Mountains, Southwest Mountains and West Central Plateau. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...1 to 3 inches of snow will also be possible across the Chuska Mountains. Blowing snow may result in reduced visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ214-228-229-231-232-100200- /O.CON.KABQ.WI.Y.0068.221109T1800Z-221110T0200Z/ Southern Sangre de Cristo Mountains-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- 1000 AM MST Wed Nov 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts between 50 and 55 mph expected. * WHERE...Southern Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Harding County and Northeast Highlands. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
553 WWUS75 KABQ 100203 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 703 PM MST Wed Nov 9 2022 NMZ230-100315- /O.CAN.KABQ.HW.W.0025.000000T0000Z-221110T0700Z/ Union County- 703 PM MST Wed Nov 9 2022 ...HIGH WIND WARNING IS CANCELLED... Windy conditions will persist through the evening hours, but below warning threshold. $$ NMZ202-205-208-100315- /O.EXP.KABQ.WI.Y.0067.000000T0000Z-221110T0200Z/ Chuska Mountains-West Central Plateau-Southwest Mountains- 703 PM MST Wed Nov 9 2022 ...WIND ADVISORY HAS EXPIRED... Breezy to locally windy conditions will persist through the evening hours. $$ NMZ214-228-229-231-232-100315- /O.EXP.KABQ.WI.Y.0068.000000T0000Z-221110T0200Z/ Southern Sangre de Cristo Mountains-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- 703 PM MST Wed Nov 9 2022 ...WIND ADVISORY HAS EXPIRED... Breezy to locally windy conditions will persist through the evening hours. $$ NMZ213-215-227-100700- /O.CON.KABQ.HW.W.0025.000000T0000Z-221110T0700Z/ Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas Including Raton Pass- 703 PM MST Wed Nov 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...East Slopes Sangre de Cristo Mountains, Northern Sangre de Cristo Mountains and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until Midnight MST tonight. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ223-100700- /O.CON.KABQ.WI.Y.0068.000000T0000Z-221110T0700Z/ Central Highlands- 703 PM MST Wed Nov 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Central Highlands. * WHEN...Until Midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
087 WWUS75 KABQ 100644 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1144 PM MST Wed Nov 9 2022 NMZ213-215-227-100745- /O.EXP.KABQ.HW.W.0025.000000T0000Z-221110T0700Z/ Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas Including Raton Pass- 1144 PM MST Wed Nov 9 2022 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... Although a few gusts may persist, winds will continue to decrease through the night, therefore the High Wind Warning will be allowed to expire. $$ NMZ223-100745- /O.EXP.KABQ.WI.Y.0068.000000T0000Z-221110T0700Z/ Central Highlands- 1144 PM MST Wed Nov 9 2022 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT... winds will continue to decrease through the night, therefore the wind advisory will be allowed to expire. $$ CHJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 8, 10:38 PM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Nov 8, 10:38 PM MST, 3 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1038 PM MST Tue Nov 8 2022 ...New AVIATION... .SYNOPSIS... Issued at 234 PM MST Tue Nov 8 2022 Breezy to windy conditions have taken shape over much of northern and central New Mexico today, and winds are expected to strengthen more on Wednesday as an upper level disturbance approaches. Wind gusts of 35 to 45 will be common with higher gusts of 45 to 60 mph possible in southwestern and far northeastern New Mexico Wednesday afternoon. Rain and mountain snow showers are also expected to enter northwestern New Mexico late Wednesday into Wednesday night. Cooler temperatures will then sweep into New Mexico, with daytime highs running 5 to 15 degrees below average by Thursday, and 10 to 20 degrees below normal by Friday. Chilly overnight temperatures can also be expected Thursday night and Friday night. Drier, warmer and more tranquil conditions are then forecast for this weekend, but temperatures will still be slightly below normal. && .SHORT TERM... (This evening through Wednesday night) Issued at 234 PM MST Tue Nov 8 2022 An upper level low pressure system sinking southward off the Pacific Northwest coast will shift inland over the Great Basin tonight, then migrate eastward over the northern and central Rockies Wednesday and Wednesday night. The system will continue to draw a rich return flow of low level moisture north and northwestward over NM's eastern plains tonight and Wednesday morning with widespread low clouds there, as well as patchy fog. Models are still suggesting there may be enough exhaust in the strengthening flow aloft for a few rain showers tonight over northeast areas as well. The jet stream will pass over the forecast area tonight and Wednesday with 700 mb speeds peaking over northeast areas in the 50- 65 kt range. This will probably keep gusts to 50 mph going from Red River to Raton Pass and Capulin through tonight. We will expand the ongoing Wind Advisory westward to Red River and extend it through tonight with this forecast package. We will also issue a High Wind Watch for Wednesday and Wednesday evening from Red River eastward to Raton Pass and Clayton, where the strong flow aloft is likely to interact with a strong surface low over eastern CO to produce gusts potentially from 60-70 mph. The remainder of the forecast area will also have strong southwest winds on Wednesday potentially reaching 40 mph in many places, and 50 mph over mountain peaks, east central and northeast. A Pacific cold front will cross with some banded precipitation mainly over western and north central areas Wednesday afternoon and night. A few inches of snow will be possible mainly in the Tusas and Chuska Mountains. && .LONG TERM... (Thursday through Monday) Issued at 234 PM MST Tue Nov 8 2022 A much faster progression is now being depicted with regard to the western ConUS trough/low between Wednesday and Thursday, and this will have substantial implications on the wind forecast for Thursday. A mere 24 hours ago it looked as though much of eastern NM would be buffeted by strong, or perhaps severe, winds Thursday, but the faster movement of the trough/low that is now advertised by models will carry the 700 mb speed max aloft far northeast of the Land of Enchantment. It now appears only the usual suspects of the central highlands will experience some routine breeziness with most other locations experiencing moderate breezes from the northwest Thursday afternoon. While Thursday was already looking cooler, the cold air advection should be hastened and daytime highs will be unable to reach normalcy, especially in western zones where readings will come up short by 10 to 15 degrees. Any rain or snow showers would also exit quickly with no mentionable POPs built into the Thursday daytime forecast now. Surface high pressure will continue to sag southward into NM Thursday night with many locations observing an northerly wind component overnight that would keep cold air advection going with mostly clear skies. Consequently, a chilly night will be on hand Thursday night. Friday will be the coolest daytime period of the week. with a northeasterly wind component lingering in the plains where the effects of higher surface pressure will reside. Clear skies will prevail, and wind speeds will be notably more tranquil. Friday night will be chilly again, likely colder than Thursday night, however batches of high cirrus clouds will be rolling in and potentially slowing radiational cooling. The aforementioned high cirrus on Friday night will be moving in tandem with a dirty ridge aloft that will dampen and cross NM on Saturday with generally light to moderate breezes and slightly warmer temperatures accompanying. Upstream of this feature, deterministic model members are uncertain as to the strength and timing of the next perturbation, a closed low near or just offshore of northern CA. The ECMWF brings this feature inland and over the lower Colorado River basin late Sunday (into NM Sunday night) while the GFS is much more sluggish with less available forcing for precipitation as it arrives into NM later (Monday). Looking at the EPS ensemble mean, it appears there is potential for upstream pressure falls over the lower Colorado River basin as late as Monday, perhaps suggesting a later arrival of any perturbation, and the GEFS ensemble mean also has some indications of a later arrival time. Inferences from these ensemble means would support the low, but delayed, introduction of POPs (Monday night into Tuesday) that the blended guidance advertises, and therefore the forecast was heavily steered toward the NBM. && .AVIATION... (06Z TAFS) Issued at 1030 PM MST Tue Nov 8 2022 Increasing southwest winds aloft ahead of an upper low over northern CA will keep winds along ridge tops going overnight. Low level wind shear is possible a couple of thousand feet off the deck for KGUP and KLVS. Low clouds, fog, and patchy drizzle will redevelop over much of the eastern plains with widespread MVFR to IFR conditions and localized VLIFR ceilings. Strong southwest winds will then be the main hazard on Wednesday with widespread gusts of 30 to 40 kt and localized areas of 55 kt in northeastern New Mexico. Associated surface cold front is forecast to push into western NM Wednesday afternoon and through central locales around sunset. The front will be accompanied by a line of showers with snow showers above 8,000 feet MSL. && .FIRE WEATHER... Issued at 234 PM MST Tue Nov 8 2022 A rich return flow of low level moisture will return tonight through Wednesday morning across the east. An upper level low pressure system off the Pacific Northwest coast will shift inland over the northern and central Rockies tonight through Thursday, strengthening the flow aloft over NM. A surface trough will also develop with surface winds becoming breezy to windy over northeast areas tonight through Wednesday and into Wednesday night. The strongest wind gusts will probably reach 50 mph, except 60 mph on the high peaks, from Red River to Raton Pass and Capulin tonight. Then 50 to 65 mph gusts are expected over the northeast quadrant of the state on Wednesday and Wednesday evening. Gusts from 40-50 mph will be common elsewhere Wednesday. A Pacific cold front will cross with a wind shift out of the northwest Wednesday afternoon and night, as well as some rain and snow showers over western and north central areas. There may be an inch or two of snow over the Tusas and Chuska Mountains. The jet stream is now expected to exit the area Thursday with much lighter winds forecast. In the wake of the storm system, high temperatures are forecast to bottom out Friday around 7 to 20 degrees below normal, with much lighter winds and widespread poor ventilation. Temperatures will trend warmer while remaining below normal over the weekend as a ridge of high pressure crosses, but winds should remain light with widespread poor ventilation persisting. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 38 61 24 43 / 0 50 60 0 Dulce........................... 30 60 19 41 / 5 20 80 5 Cuba............................ 35 60 22 41 / 0 5 50 5 Gallup.......................... 35 57 19 43 / 0 40 70 0 El Morro........................ 33 57 20 43 / 0 5 60 5 Grants.......................... 31 62 22 47 / 0 5 50 0 Quemado......................... 34 59 23 47 / 0 5 40 0 Magdalena....................... 40 63 32 51 / 0 0 5 0 Datil........................... 34 59 25 48 / 0 0 10 0 Reserve......................... 35 62 26 54 / 0 0 20 0 Glenwood........................ 42 65 35 56 / 0 0 10 0 Chama........................... 30 54 17 36 / 0 10 70 5 Los Alamos...................... 40 58 28 46 / 0 5 30 0 Pecos........................... 39 61 29 46 / 0 0 10 0 Cerro/Questa.................... 34 55 21 41 / 0 0 20 0 Red River....................... 33 52 16 36 / 0 0 20 0 Angel Fire...................... 36 55 15 39 / 0 0 10 0 Taos............................ 31 60 21 44 / 0 0 20 0 Mora............................ 37 61 25 46 / 0 0 10 0 Espanola........................ 38 66 28 50 / 0 5 20 0 Santa Fe........................ 41 61 29 45 / 0 5 20 0 Santa Fe Airport................ 37 65 28 48 / 0 5 10 0 Albuquerque Foothills........... 44 66 35 49 / 0 0 10 0 Albuquerque Heights............. 45 68 36 51 / 0 0 5 0 Albuquerque Valley.............. 38 70 31 53 / 0 0 5 0 Albuquerque West Mesa........... 41 68 33 51 / 0 5 10 0 Belen........................... 37 70 33 55 / 0 0 0 0 Bernalillo...................... 40 70 32 52 / 0 5 10 0 Bosque Farms.................... 36 70 31 54 / 0 0 0 0 Corrales........................ 41 69 32 52 / 0 5 10 0 Los Lunas....................... 36 70 32 54 / 0 0 0 0 Placitas........................ 41 66 33 49 / 0 5 10 0 Rio Rancho...................... 41 68 33 51 / 0 5 10 0 Socorro......................... 40 71 35 58 / 0 0 0 0 Sandia Park/Cedar Crest......... 41 60 30 44 / 0 0 10 0 Tijeras......................... 41 63 31 47 / 0 0 10 0 Edgewood........................ 37 63 29 47 / 0 0 10 0 Moriarty/Estancia............... 35 65 28 49 / 0 0 5 0 Clines Corners.................. 38 61 28 47 / 0 0 5 0 Mountainair..................... 40 62 31 48 / 0 0 0 0 Gran Quivira.................... 41 63 32 50 / 0 0 0 0 Carrizozo....................... 46 68 38 54 / 0 0 0 0 Ruidoso......................... 44 62 37 50 / 0 0 0 0 Capulin......................... 44 63 28 48 / 10 0 0 0 Raton........................... 39 68 27 51 / 5 0 0 0 Springer........................ 42 69 30 54 / 10 0 0 0 Las Vegas....................... 40 64 30 50 / 5 0 0 0 Clayton......................... 52 68 38 54 / 10 0 5 0 Roy............................. 48 66 34 52 / 20 0 0 0 Conchas......................... 52 74 40 60 / 20 5 0 0 Santa Rosa...................... 49 72 39 58 / 10 0 0 0 Tucumcari....................... 55 73 43 62 / 10 0 0 0 Clovis.......................... 54 73 44 61 / 5 0 5 0 Portales........................ 56 74 45 63 / 0 0 5 0 Fort Sumner..................... 54 73 42 61 / 5 5 0 0 Roswell......................... 55 80 44 66 / 0 0 0 0 Picacho......................... 47 75 41 61 / 0 0 0 0 Elk............................. 46 71 41 59 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 6 AM MST Wednesday through Wednesday evening for NMZ213-215-227-230. Wind Advisory until 6 AM MST Wednesday for NMZ213-215-227. && SHORT TERM...44 LONG TERM....33 AVIATION...52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 2:27 AM MST | High Wind Warning | ABQ | Colfax, Mora, San Miguel, Taos, Union | 22 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.